Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Austin/San Antonio, TX

March 28, 200924 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Mar 28, 2009, 3:41 PM CDT for 24 counties in Texas. It took effect at Mar 29, 2009, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 29, 2009, 12:00 PM CDT
Expired
Mar 29, 2009, 8:53 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
All 24 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 282041
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT SAT MAR 28 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 8 PM THIS EVENING...

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. 

.A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT MODERATE GUSTY
NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS. 20-FOOT
LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH
CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE
HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL
SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE
BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN
PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH
WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON
SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

TXZ171-172-183>191-202>207-217>222-228-290445-
/O.NEW.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/
/O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
341 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS
SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON.
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL
PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED
TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL
REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15
TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED
AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ192-208-223>225-290100-
/O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA-
341 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS
SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON.
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL
PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED
TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL
REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15
TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED
AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL
TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU
IN THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
5 follow-up statements
000 
WWUS84 KEWX 290117
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT SAT MAR 28 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS.

.GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING
AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. 
RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO
THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH
EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL
RETURN BY SUNDAY AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON
SUNDAY ACROSS MUCH OF THE AREA.

MONDAY AND TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE
RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS.

TXZ171-172-183>191-202>207-217>222-228-291100-
/O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
/O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
817 PM CDT SAT MAR 28 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY.

GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING
AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. 
RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO
THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH
EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL
RETURN BY SUNDAY AFTERNOON...AND THEREFORE RED FLAG CONDITIONS
ARE EXPECTED AGAIN ON SUNDAY ACROSS THE AREA.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

TXZ192-208-223>225-290230-
/O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/
TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA-
817 PM CDT SAT MAR 28 2009

...RED FLAG WARNING HAS EXPIRED...

NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON SUNDAY AFTERNOON
AS HUMIDITIES FALL INTO THE TEENS AND SOUTHERLY WINDS OF 10 TO 20
MPH RETURN TO THE AREA.

$$
000 
WWUS84 KEWX 291059
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 AM CDT SUN MAR 29 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH 10 PM
THIS EVENING...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS.

.RELATIVE HUMIDITY VALUES WILL BE IN THE TEENS FOR MOST OF TODAY
AS SOUTH WINDS INCREASE AHEAD OF THE NEXT APPROACHING WEATHER
DISTURBANCE. FAST MOVING DISTURBANCES WILL KEEP DRY AIR WILL IN
PLACE THROUGH LATE THIS WEEK...WITH BREEZING AND DRY CONDITIONS
EXPECTED BOTH AHEAD OF AND BEHIND EACH SYSTEM. DRY COLD FRONTS ARE
EXPECTED TUESDAY AND THURSDAY...WITH NEAR CRITICAL FIRE WEATHER
CONDITIONS POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. DRY AND
BREEZY SOUTHERLY WINDS ARE EXPECTED MONDAY...WEDNESDAY...AND
FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY
AFFECTING AREAS WEST OF A KERRVILLE TO PEARSALL LINE.

TXZ171-172-183>191-202>207-217>222-228-291900-
/O.EXT.KEWX.FW.W.0011.090329T1700Z-090330T0400Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
559 AM CDT SUN MAR 29 2009

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 11 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS EXTENDED THE VALID TIME OF THE RED
FLAG WARNING...WHICH IS NOW IN EFFECT FROM NOON TODAY TO 11 PM
CDT THIS EVENING. THE RED FLAG WARNING AREA COVERS THE COUNTIES OF
SOUTH CENTRAL TEXAS ALONG AND WEST OF A BURNET TO SAN MARCOS TO
KARNES CITY LINE.

20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON.
RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED TO DEVELOP LATE THIS
MORNING AND ARE NOT EXPECTED TO RETURN TO ABOVE 20 PERCENT FOR
MOST AREAS UNTIL WELL AFTER DARK. MOISTURE RECOVERY SHOULD BE
ABOVE 70 PERCENT FOR MOST AREAS BY MONDAY MORNING...BUT A DRY
PUNCH OF AIR WILL PUSH EAST ACROSS THE EDWARDS PLATEAU AND INTO
PARTS OF THE HILL COUNTRY AND RIO GRANDE PLAINS MONDAY AFTERNOON.
ANOTHER DRY COLD FRONT IS EXPECTED TUESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 291123
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 AM CDT SUN MAR 29 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH 10 PM
THIS EVENING...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS.

.RELATIVE HUMIDITY VALUES WILL BE IN THE TEENS FOR MOST OF TODAY
AS SOUTH WINDS INCREASE AHEAD OF THE NEXT APPROACHING WEATHER
DISTURBANCE. FAST MOVING DISTURBANCES WILL KEEP DRY AIR IN PLACE
THROUGH LATE THIS WEEK...WITH BREEZY AND DRY CONDITIONS EXPECTED
BOTH AHEAD OF AND BEHIND EACH SYSTEM. DRY COLD FRONTS ARE EXPECTED
TUESDAY AND THURSDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. DRY AND BREEZY
SOUTHERLY WINDS ARE EXPECTED MONDAY...WEDNESDAY...AND
FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY
AFFECTING AREAS WEST OF A KERRVILLE TO PEARSALL LINE.

TXZ171-172-183>191-202>207-217>222-228-300400-
/O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0400Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
623 AM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS EXTENDED THE VALID TIME OF THE RED
FLAG WARNING...WHICH IS NOW IN EFFECT FROM NOON TODAY TO 11 PM
CDT THIS EVENING. THE RED FLAG WARNING AREA COVERS THE COUNTIES OF
SOUTH CENTRAL TEXAS ALONG AND WEST OF A BURNET TO SAN MARCOS TO
KARNES CITY LINE.

20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON.
RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED TO DEVELOP LATE THIS
MORNING AND ARE NOT EXPECTED TO RETURN TO ABOVE 20 PERCENT FOR
MOST AREAS UNTIL WELL AFTER DARK. MOISTURE RECOVERY SHOULD BE
ABOVE 70 PERCENT FOR MOST AREAS BY MONDAY MORNING...BUT A DRY
PUNCH OF AIR WILL PUSH EAST ACROSS THE EDWARDS PLATEAU AND INTO
PARTS OF THE HILL COUNTRY AND RIO GRANDE PLAINS MONDAY AFTERNOON.
ANOTHER DRY COLD FRONT IS EXPECTED TUESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 292044
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SUN MAR 29 2009

...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL
PORTIONS OF SOUTH CENTRAL TEXAS THROUGH 10 PM CDT THIS EVENING...

...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF
SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS.

.RELATIVE HUMIDITIES HAVE FALLEN INTO THE TEENS ACROSS THE AREA.
SOUTHERLY WINDS ARE MARGINAL...HOWEVER THEY SHOULD INCREASE TO
WARNING LEVELS LATER THIS AFTERNOON INTO THIS EVENING. LATER THIS
EVENING...WINDS WILL SLOWLY DECREASE AND RELATIVE HUMIDITIES WILL
RECOVER. A SERIES OF FAST MOVING DISTURBANCES WILL ALLOW THE
DRYLINE AND A SERIES OF COLD FRONTS TO MOVE INTO THE AREA. NEAR
CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ALONG THE
RIO GRANGE AND OVER THE WESTERN HILL COUNTRY AS THE DRYLINE DRIFTS
EAST EACH AFTERNOON. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ARE
POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS BEHIND THE
COLD FRONT ON TUESDAY.


TXZ171-172-183>191-202>207-217>222-228-300400-
/O.CON.KEWX.FW.W.0011.000000T0000Z-090330T0400Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
344 PM CDT SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

RELATIVE HUMIDITIES HAVE FALLEN INTO THE TEENS ACROSS THE AREA.
SOUTHERLY WINDS ARE MARGINAL...HOWEVER THEY SHOULD INCREASE TO
WARNING LEVELS LATER THIS AFTERNOON INTO THIS EVENING. LATER THIS
EVENING...WINDS WILL SLOWLY DECREASE AND RELATIVE HUMIDITIES WILL
RECOVER.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
000 
WWUS84 KEWX 300153
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN MAR 29 2009

...THE RED FLAG WARNING IS CANCELLED...

.WINDS HAVE SUBSIDED AND GULF MOISTURE WAS SLOWLY STARTING TO
RETURN TO THE AREA THIS EVENING ALLOWING HUMIDITIES TO RECOVER.

TXZ171-172-183>191-202>207-217>222-228-300300-
/O.CAN.KEWX.FW.W.0011.000000T0000Z-090330T0400Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT-
853 PM CDT SUN MAR 29 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

WINDS HAVE SUBSIDED AND GULF MOISTURE WAS SLOWLY STARTING TO
RETURN TO THE AREA THIS EVENING ALLOWING HUMIDITIES TO RECOVER.

WINDS AND HUMIDITIES WILL REACH NEAR CRITICAL LEVELS EACH
AFTERNOON OVER THE RIO GRANDE PLAINS AND WESTERN SECTIONS OF
SOUTH CENTRAL TEXAS MUCH OF THIS WEEK.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:22 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 28, 12:22 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 PM CDT SAT MAR 28 2009

.DISCUSSION...
NEW AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CIGS AND VIS FOR NEXT 24 HOURS. WINDS WILL BE FROM THE
NORTHWEST AROUND 15 KTS GUSTING TO AROUND 25 KTS THIS AFTERNOON.
SHOULD FALL OFF NEAR SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1133 AM CDT SAT MAR 28 2009/

UPDATE...
LATE MORNING OBSERVATIONS SHOW TEMPERATURES RUNNING WERE SLIGHTLY
WARMER THAN ONGOING FORECAST WHILE WIND SPEEDS WERE RUNNING
SLIGHTLY LOWER THAN ONGOING FORECAST WITH DEWPOINTS ABOUT AS
FORECAST. EXPECT WITH DAYTIME MIXING TEMPERATURES WILL SLOW THEIR
RISE AND WINDS WILL INCREASE AND PEAK IN THE MID AFTERNOON. WILL
MAINTAIN ONGOING FORECASTS, WARNINGS, AND ADVISORIES WITH ONLY
ADJUSTMENTS TO SENSIBLE WEATHER TRENDS THIS AFTERNOON AND EVENING.

PREV DISCUSSION... /ISSUED 501 AM CDT SAT MAR 28 2009/

DISCUSSION...
STRONG STORM SYSTEM ALOFT WILL PRODUCE MORE STRONG WINDS AND
CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND THIS
AFTERNOON. THE NEXT CONCERN IS FOR THE COLD AIR BEING REINFORCED
BY A THICK LAYER OF SNOW OVER THE HIGH PLAINS INTO OKLAHOMA. THE
QUICK DEPARTURE OF THE LOW COINCIDING WITH NIGHTFALL WILL CREATE A
SIGNIFICANT CONCERN FOR FREEZING TEMPS ACROSS A GOOD PART OF SOUTH
CENTRAL TX TONIGHT. WILL ISSUE A FREEZE WARNING SHORTLY. A FEW
AREAS OF THE HILL COUNTRY COULD EXPERIENCE SEVERAL HOURS OF A
FREEZE AND TEMPS IN THE UPPER 20S BUT MOST AREAS WHERE THE WARNING
IS TO BE IN EFFECT WILL SEE ONLY A BRIEF DIP TO 30-32 DEGREES AT
SUNRISE. RECORDS FOR THE 3/29 ARE IN JEOPARDY AS INDICATED FOR THE
FOLLOWING SITES...

AUS 33 ATT 34 SAT 35 DRT 35

TEMPS WILL REBOUND QUICKLY AS SOUTH WINDS RETURN SUNDAY. THE POLAR
JET DOMINATED PATTERN WILL MAKE FOR TYPICAL WINDY LATE MARCH
WEATHER FOR MUCH OF THE WEEK. THIS POSES CONCERNS FOR FIRE WEATHER
CONDITIONS WITH MANY AREAS STILL IN EXTREME TO EXCEPTIONAL
DROUGHT. THE NEXT UPPER TROUGH IS PROGRESSIVE AND IS EXPECTED
TUESDAY TO BRING ANOTHER DRY FRONT. SOME CONVECTION COULD OCCUR
AHEAD OF THE FRONT OVER EASTERN AREAS, BUT THE PATTERN FAVORS
LIMITED MOISTURE AVAILABILITY AND THEREFORE VERY LIGHT AMOUNTS.
THE UPPER LOW IS WEAKER THAN THE ONE FROM TODAY, SO THE
TEMPERATURE IMPACTS WILL BE MORE MODERATE. A SIMILAR SYSTEM IS
EXPECTED THURSDAY WITH ANOTHER DRY FRONT. THE GFS HAS LESS
CONSISTENCY ON THIS SYSTEM, BUT A BLEND OF THE ECMWF AND THE
LATEST GFS FITS IN MOST OF THE GFS ENSEMBLE SOLUTIONS. THE GFS AND
ECMWF SUGGEST THAT YET ANOTHER POLAR DOMINATED STORM SYSTEM WILL
REACH THE AREA SUNDAY WITH STRENGTH MORE SIMILAR TO THE STRONGER
FROM YESTERDAY AND TODAY.

FIRE WEATHER...
A RAPID FIRE PATTERN OF STORM SYSTEMS WILL PERSIST MUCH OF THE
NEXT WEEK. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS CAN BE
ANTICIPATED WITH COLD FRONTAL PASSAGES AND ALSO WITH RETURN FLOW
ON THE BACK SIDE OF THE SURFACE HIGH PRESSURE RIDGES. SOME
ATTENTION NEEDS TO BE PAID TO THE VEGETATION THIS WEEK AS SOME
AREAS HAVE SHOWN SIGNS OF A GREEN-UP. HOWEVER, WESTERN COUNTIES
COULD EXPERIENCE MULTIPLE RED FLAG EVENTS THIS WEEK. RFW TO BE
UPDATED SHORTLY TO PUSH THE HAZARD TIME FORWARD A FEW HOURS AND
EXPAND BY A ROW OF COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              38  75  57  76  55 /   0   0  -   10  20
AUSTIN BERGSTROM INTL AIRPORT  30  76  50  78  55 /   0   0  -   10  20
NEW BRAUNFELS MUNI AIRPORT     33  78  52  80  57 /   0   0  -   10  20
BURNET MUNI AIRPORT            32  73  51  76  51 /   0   0  -   10  10
DEL RIO INTL AIRPORT           41  81  55  86  57 /   0   0   0  -   -
GEORGETOWN MUNI AIRPORT        34  74  54  76  52 /   0   0  -   10  20
HONDO MUNI AIRPORT             31  75  51  80  57 /   0   0  -   -   10
SAN MARCOS MUNI AIRPORT        32  76  53  79  56 /   0   0  -   10  20
LA GRANGE - FAYETTE REGIONAL   36  72  53  79  58 /   0   0  -   10  20
SAN ANTONIO INTL AIRPORT       35  75  57  79  58 /   0   0  -   -   20
STINSON MUNI AIRPORT           34  77  53  82  59 /   0   0  -   -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILSON...ZAVALA.

FREEZE WARNING FROM 2 AM TO 9 AM CDT SUNDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...
LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...
WILSON.

WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...COMAL...FAYETTE...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KENDALL...LAVACA...LEE...
LLANO...TRAVIS...WILLIAMSON.

&&

04/05
Hazardous weather outlook, Mar 28, 7:40 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 AM CDT SAT MAR 28 2009

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
740 AM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 5 PM ALONG AND NORTH TO
EAST OF A LINE FROM LLANO TO BOERNE TO SEGUIN TO HALLETTSVILLE.
NORTH AND NORTHWEST WINDS AT 20 TO 35 MPH...WITH GUSTS NEAR 40 TO
45 MPH ARE EXPECTED IN THIS AREA TODAY.

OVER THE REMAINDER OF SOUTH CENTRAL TEXAS...WEST AND SOUTH OF A
LLANO TO BOERNE TO SEGUIN TO HALLETTSVILLE LINE...NORTH AND
NORTHWEST WINDS AT 15 TO 25 MPH ARE EXPECTED WITH GUSTS NEAR
30 MPH.

THE COMBINATION OF BREEZY NORTH WINDS AND VERY DRY CONDITIONS
WILL MEET RED FLAG CRITERIA FOR FIRE WEATHER CONDITIONS FROM
9 AM TO 8 PM TODAY ALONG AND WEST OF A LINE FROM BURNET TO
AUSTIN TO LOCKHART TO HALLETTSVILLE.

A LATE SEASON FREEZE IS POSSIBLE TONIGHT. WITH LIGHT WINDS AND VERY
DRY CONDITIONS TONIGHT...LOWS WILL FALL TO NEAR 30 TO LOWER 30S
ACROSS THE HILL COUNTRY TO THE 30S ACROSS ADJACENT PARTS OF
SOUTH CENTRAL TEXAS...WITH NEAR 40 OVER THE WESTERN EDGE OF
THE AREA NEAR THE RIO GRANDE.  AS A RESULT A FREEZE WARNING IS IN
EFFECT FROM 2 AM TONIGHT TO 9 AM SUNDAY MORNING FOR THE HILL COUNTRY
AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING AREA
IS ALONG AND NORTH OF A LINE FROM SCHULENBURG TO PLEASANTON TO
UVALDE TO DEL RIO. PROTECTION TO TENDER OR SENSITIVE VEGETATION IS
ADVISED.

.DAY TWO...SUNDAY...

A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 9 AM SUNDAY MORNING
FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS.
THE FREEZE WARNING AREA IS ALONG AND NORTH OF A LINE FROM
SCHULENBURG TO PLEASANTON TO UVALDE TO DEL RIO.

DURING THE AFTERNOON SUNDAY...INCREASING SOUTH AND SOUTHEAST WINDS
TO 15 TO 25 MPH OVER THE WESTERN PART OF SOUTH CENTRAL TEXAS
AND VERY LOW HUMIDITY WILL REACH NEAR CRITICAL LEVELS FOR FIRE
WEATHER CONDITIONS.

.DAYS THREE THROUGH SEVEN...MONDAY THROUGH FRIDAY...

FAST MOVING COLD FRONTS WILL SWEEP ACROSS THE AREA TUESDAY AND
THURSDAY...BRINGING BREEZY NORTH WINDS AND DRY CONDITIONS. THIS
WILL CAUSE NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE DAY ON
TUESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 28, 10:37 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT MAR 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             4 SSW AUSTIN            30.22N  97.77W
03/27/2009  E0.25 INCH       TRAVIS             TX   NEWSPAPER

            REPORT FROM AUSTIN AMERICAN STATESMAN

0950 AM     HAIL             3 NE AUSTIN             30.30N  97.71W
03/27/2009  M0.70 INCH       TRAVIS             TX   COCORAHS

            PEAE TO DIME SIZE HAIL ON UT CAMPUS

0952 AM     HAIL             5 SW AUSTIN             30.22N  97.80W
03/27/2009  E0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

            BARTON HILL SUBDIVISION

1122 AM     HAIL             3 S LEXINGTON           30.37N  97.01W
03/27/2009  M0.75 INCH       LEE                TX   PUBLIC

1125 AM     HAIL             LEXINGTON               30.41N  97.01W
03/27/2009  E0.25 INCH       LEE                TX   CO-OP OBSERVER

&&

EVENT NUMBER 00415 00420 00417 00419 00418

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:28 AM CDTWind AdvisoryEWXBastrop, Blanco, Burnet, Caldwell, Comal, Fayette and 10 more11 hr
Mar 28, 5:20 AM CDTFreeze WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 21 more28 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.